8:12 pm - 09/29/2009

Anyone have palpitations before or during menstrual period or during ovulation?

Kind of an odd question (and not sure how many people will say "I do!" to my question), but I'm just curious as to those here who notice palpitations or have more of them around their period?

I have had palpitations now for around six or seven years (yes, I've had tons of cardiac testing and workups in which they show some PVCs but every cardiologist tells me they are normal) ... They are sometimes terrifying and other times just a very annoying nuisance that I wish I didn't have. What I've started noticing is I've had them more around the time I ovulate and then a few days before I have my period and then sometimes during my period.

One of my cardiologists thinks some of the palps may be due to hormones/hormone changes.

Anyone have palpitations or pvcs and do you take any kind of herbs or supplements for it and have noticed those helping? I do take magnesium and CoQ10 for heart health. I also take fish oil and primrose oil.
archangelbeth 30th-Sep-2009 01:32 am (UTC)
I have gotten them a time or two -- apparently they're an occasional side effect of being on thyroid meds. (Hypothyroid, take meds to replace what my slacker thyroid doesn't make, I guess sometimes I absorb some extra-well or my thyroid decides to hiccup a little extra.) My doctor told me that coughing can reset the heart, at such times. It at least may have a placebo effect for me. O:J

I hate waking up to my heart doing the jackhammer thing. O:p

I hope your thyroid is doing okay, and it's not due to being slightly hyperthyroid!

And that's all I've experienced with them. Sorry. O:(
disturbedme 30th-Sep-2009 01:38 am (UTC)
Yes, that is one thing I'm worried about. I am definitely not hyperthyroid... my TSH is at around 2.8 right now. But I'm worried that taking the Synthroid is causing them once in a while even if I'm not hyperthyroid. What I've noticed too just lately is the days I was having palps I took the Synthroid and then there were a couple days I didn't take it and didn't have any palps. So now I'm afraid to take my Synthroid at all for fear it is the cause of the palps... augh... It's crazy!!! LOL.
archangelbeth 30th-Sep-2009 02:15 am (UTC)
On the higher side of a tight range, even. You might consider asking about a lower dosage (stepping up as needed), or splitting your pills and taking them at different times of day?

Though I recall my doctor said that eventually my body would get used to having thyroid hormone again, and it'd stop happening or be less likely. Frankly, I had about zip-all palpitations when I was first getting stabilized, and they're pretty rare even now. But that she warned me about it suggests that it's common.

I'd talk to your endocrinologist or doctor about the palpitations. If you're taking your Synthroid erratically, I would suspect that either your dosage is a little too high all at once and your body needs to adjust to it, or it's the erratic taking itself that isn't letting your body adjust. (Or you might want to try a different brand; this is more my theory than anything I can back up, but I have a suspicion that brands of levothyroxine may have similar, though more subtle, side effects akin to the way different brands of HBC do. Again, that's a personal theory, I am not an endo, etc.)

Do you know about thyroid? There may be people over there who can suggest better things for possibly levothyroxine-linked palpitations.
This page was loaded Oct 23rd 2018, 2:49 pm GMT.